MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910  SUMMIT POR TAPER SZ1 STD OFF; HIP FEMORAL STEM/SLEEVE

DEPUY ORTHOPAEDICS, INC. 1818910  SUMMIT POR TAPER SZ1 STD OFF; HIP FEMORAL STEM/SLEEVE
Catalog Number 157001070
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994)
Date of Event 08/27/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint is still under investigation.Depuy will notify the fda of the results of this investigation once it has been completed.
 
Event or Problem Description
New etq record created in order to update etq (legacy system) complaint number (b)(4).Reason for original complaint ¿ litigation alleges that patient experienced pain and suffering, additional unforeseen surgeries, and metallosis.Patient is not scheduled for an explantation, but is regularly being monitored for chromium/cobalt ions and hip fraction.Doi: (b)(6) 2008 - dor: none reported (right hip); patient is a resident of (b)(6).Update: 12 sept 2014 - der rcvd.Updated dor, patient age, height and weight, hospital, sales rep information and added sleeve.Cup reported however confirmation on der that remains insitu.Reason(s) for revision : elevated cocr levels update aug 4, 2017: medical records received.After review of the medical records for the mdr reportability, patient was revised to address painful prosthesis and elevated metal levels.Revision notes reported brownish-stained bursal fluid, pseudocapsule, and burnishing on the head.There were no laboratory results provided for the metal ions.Added stem to the complaint due to alleged elevated metal ions.This complaint was updated on aug 17, 2017.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SUMMIT POR TAPER SZ1 STD OFF
Common Device Name
HIP FEMORAL STEM/SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910 
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6837596
Report Number1818910-2017-23941
Device Sequence Number10778326
Product Code KWA
UDI-Device Identifier10603295059325
UDI-Public10603295059325
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040627
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2018
Device Catalogue Number157001070
Device Lot NumberC2DCE1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient Weight60